MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Butt bond seal was damaged and body fluid is in the gap between proximal and distal sections.Dried body fluid found on the handle, main body tubing, distal end.Dried saline on the distal end and inside the irrigation ports.While manipulating the shaft, continuity checks revealed no electrical opens as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.However, r1, r2, r3, sensor 1, sensor 2, tc+ and tc- were shorted to tip.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Noise testing in ablation condition met current device specifications, where peak to peak values were less than 0.4 mv.Maximum values of ~.11 mv peak to peak were observed in abl 1-2 bipole.No tracking issues observed during ablation.Device tested in all curve configurations, with numerous torqueing maneuvers.X-ray found fluid debris in the distal cavity between rings 1 & 3 and inside the tip.
 
Event or Problem Description
Reportable based on device analysis completed on 16aug2019.It was reported that the curve on the catheter would no longer deflect.During an ablation procedure for premature ventricular contractions, an intellanav open-irrigated catheter was selected for use.When the ablation was almost finished, the ablation catheter became unable to appear on the rhythmia.The cable was replaced, but it did not improve, so the ablation catheter was replaced, and it appeared on the rhythmia.The ablation procedure was completed without issue.No patient complications occurred.However, device analysis revealed the magnetic sensor was electrically shorted to the tip (gnd) due to the conductive nature of body fluid that entered the distal end cavity through a damaged butt bond seal.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8992186
Report Number2134265-2019-11013
Device Sequence Number2867352
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023297492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR